Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
. 2019 Apr;28(2):470-473.

Organophosphorus Compounds Poisoning in a Neonate: A Case Report

Affiliations
  • PMID: 31086169
Case Reports

Organophosphorus Compounds Poisoning in a Neonate: A Case Report

J C Das et al. Mymensingh Med J. .

Abstract

Organophosphorus compounds (OPC) are widely used insecticides. Such poisoning is very rare in neonate. A 23 days old infant was admitted with severe respiratory distress, excessive secretion from nose and mouth, bluish discoloration of extremities and poor feeding for 4 hours. He was pale, cyanosed and lethargic with gasping respiration. Frothing was coming through mouth and nose. There was watering of eyes, pupils were pin pointed and light reflex was sluggish. The baby was hypothermic, hypotonic with altered sensorium. Capillary refill time was <3 sec. The neonate was gasping; there was crepitation over lung fields. Precordium and abdomen was normal. An odor of OPC was smelt on clothing and secretions of the infant. The baby was wrapped with a cloth that was ware during pesticide spraying in the field. In addition to general measures, decontamination of skin and clothing and gastric lavage was done. Empirical antibiotic, injection atropine and pralidoxime were given. Patient showed clinical improvement with disappearance of cholinergic signs. The baby was discharged on 7th day of admission after full recovery.

Similar articles

See all similar articles

Publication types

MeSH terms

LinkOut - more resources

Feedback